A voluntary recall has been issued for Tylenol Extra Strength Caplets. Over 60,000, 225-count bottles of caplets were produced in February 2009. This lot has been found to be the effected batch that were sold over the counter.
This recall came as a result of a small number of reports. Uncharacteristic claims of musty and moldy odors have been made. These odors are linked to the presence of a chemical known as 2,4,6-tribromoanisole, (TBA). The amounts of TBA are minimal and are not expected to pose a serious medical risk. The recall has been established simply as a precaution.
The company has chosen to voluntarily recall the product as TBA can cause an offensive odor and has been linked to gastrointestinal symptoms. These symptom are non-serious and temporary.
Consumers who purchased the caplets from the lot numbered, ABA619, should cease use and contact the McNeil Company at www.tylenol.com if they’d like to receive a refund or coupon.
If any consumer has experienced adverse reactions, they are encouraged to report these symptoms to the FDA’s MedWatch Adverse Event Reporting program at www.fda.gov/medwatch/report.htm.
Most importantly be certain to take any immediate and serious concerns to your medical care provider.
June 30th, 2011